A 36-year-old female asked:
Disclaimer

ive been on depo provera for over three years ive notice hair thinning. while on depo ive had poor hair care wasnt taking care of my hair. could depo provera be one of the contributing factors to cause the hair thinning ?

1 doctor answer
Dr. John Berryman
54 years experience Obstetrics and Gynecology
Depoprovera ?'s: Thinning hair may be due to genetic causes (male pattern baldness) thyroid disorders, parasite infection, etc. Depoprovera is not generally associated with thinning hair. See your gyn for an exam and other testing to determine the cause.
Answered on Nov 18, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A female asked:
Dr. Claudette Anderson
Specializes in Gynecology
Check with your: Dermatologist.I imagine some reversal will happen how much may depend on your genetics.
A 21-year-old female asked:
Dr. Visalakshi Vallury
24 years experience Family Medicine
Stop Depo: Depo use for more than 2 years is associated with a reversible loss in bone density. It is not recommended for use longer than 2 years unless other m ... Read More
2
2 comments
1
1 thank
A 20-year-old female asked:
Dr. Anthony Filly
26 years experience Radiology
Not sure: Depmedrol can cause headaches. If they go away after stopping it, then that would be a good indication.
1
1 thank
A 21-year-old member asked:
Dr. Morris Westfried
46 years experience Dermatology
Rogaine (minoxidil): The effect of the Depo-Provera shot has caused a hormonally induced hair loss. There also may other underlying issues so a blood work up is indicated, ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month